Alert archive / Alabama / Flash Flood Warnings in 2010
Flash Flood Warning 45, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Aug 1, 2010, 4:05 PM CDT for Cullman County, Alabama. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2010, 4:05 PM CDT (21:05 UTC)
- Expired
- Aug 1, 2010, 6:00 PM CDT
- In force
- 115 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Cullman County, AL
The radar
The Birmingham radar (KBMX), 107 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2092 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 3:44 PM CDT, 21 minutes earlier.
Area forecast discussion, Aug 1, 3:44 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
344 PM CDT SUN AUG 1 2010
...DANGEROUS HEAT INDICES TO CONTINUE OVER THE NEXT FEW DAYS...
.DISCUSSION...
OPPRESSIVE HEAT WAVE WILL CONTINUE TO INTENSIFY OVER THE NEXT
COUPLE OF DAYS ACROSS THE CENTRAL TENNESSEE VALLEY. THE LATEST
ANALYSIS SHOWS AN UPR RIDGE CENTERED OVER THE ARKLATEX AREA THAT
WILL MOVE EWRD OVER THE NEXT COUPLE OF DAYS. AS THE CENTER OF THE
RIDGE MOVES CLOSER...EXPECT A GENERAL INCREASE IN SUBSIDENCE AND
LESS POTENTIAL FOR CLOUD COVER AT LEAST FOR MONDAY AND TUESDAY.
MEANWHILE...THE SFC HIGH WILL CONTINUE TO MAINTAIN A PRESENCE OVER
THE MID-ATLANTIC REGION...AND PUSH VERY WARM/MOIST AIR INTO THE TN
VALLEY. ALTHOUGH WINDS MAY BE PREDOMINANTLY SERLY FOR MOST OF
MONDAY...DEW POINT TEMPS ARE GENERALLY LOW/MID 70S. SO...SEE NO
REASON NOT TO CONTINUE TO CARRY HIGH DEW POINTS DESPITE THE ERLY
WIND COMPONENT. THE MAV/GFS SEEMS TO BE SUFFERING FROM A TENDENCY
TO DRY THE BOUNDARY LAYER OUT TOO MUCH TOMORROW AND TUESDAY.
THUS...OPTED TO GO A BIT BELOW MAV GUIDANCE FOR ACTUAL HIGH TEMPS
AND ABOVE FOR OVERNIGHT LOWS AND RESULTING HEAT INDEX VALUES.
RECORD WARM OVERNIGHT LOWS ALSO LOOK POSSIBLE IF NOT LIKELY OVER
THE NEXT SEVERAL DAYS...WITH MOST READINGS IN THE MID 70S. HEAT
INDEX VALUES LOOK LIKELY TO TOP 110 DEGREES ON MONDAY AND TUESDAY
AFTERNOONS...PARTICULARLY ALONG AND WEST OF A LINE FROM
ALBERTVILLE...TO GUNTERSVILLE...AND HUNTSVILLE. IN LIGHT OF
THAT...DECIDED TO ISSUE AN EXCESSIVE HEAT WARNING BEGINNING MONDAY
AT 11 AM CDT...AND LASTING INTO EARLY TUESDAY EVENING. WILL ISSUE
THE HEAT ADVISORY FOR ALL OTHER LOCATIONS THROUGH
TUESDAY...INCLUDING OUR TN COUNTIES. ALTHOUGH...IF CURRENT
FORECAST TRENDS HOLD...AN EXCESSIVE HEAT WARNING MAY BE NEEDED FOR
ALL AREAS ON TUESDAY AFTERNOON.
WITH THE UPR RIDGE EDGING CLOSER TO THE AREA TOMORROW...WILL KEEP
THE FORECAST DRY ATTM. ALTHOUGH...A VERY ISOLD SHRA COULD OCCUR
MAINLY IN THE EAST DURING PEAK HEATING. NEVERTHELESS...DUE TO LOW
PROBABILITY OF OCCURRENCE...WILL NOT INCLUDE MENTION IN THE OFFICIAL
FCST. CHANCES FOR SHRA/TSRA MAY INCREASE SLIGHTLY ON TUESDAY AND
WEDNESDAY...MAINLY IN THE EAST...AS THE UPR RIDGE JOGS SLIGHTLY BACK
TO THE WEST. HEAT INDEX VALUES WILL PROBABLY CONTINUE TO BE VERY
HIGH INTO WEDNESDAY...POSSIBLY WARRANTING THE CONTINUATION OF THE
EXCESSIVE HEAT WARNING IN FUTURE FORECAST UPDATES.
THE UPR RIDGE BEGINS TO FLATTEN A LITTLE BY THURSDAY AS AN UPR
TROUGH BEGINS TO DIG EVER SO SLIGHTLY INTO THE GRT LAKES REGION. THE
GFS SEEMS TO BE A LITTLE TOO AGGRESSIVE WITH THE SUBSEQUENT MOVEMENT
WITH AN ASSOCIATED SFC TROUGH INTO THE REGION ON THURS...SO OPTED TO
GO WITH THE SLOWER ECMWF SOLUTION. HAVE RETAINED THE 20 POP FOR
THURSDAY AS SUBSIDENCE DECREASES SOMEWHAT...AND WILL RETAIN THE 30
POP FOR FRIDAY AND SAT AS A SFC FRONT STALLS IN THE REGION.
AFTERNOON HIGH TEMPS DURING THE LATTER PART OF THE WEEK WILL BE MORE
DEPENDENT ON THE AMOUNT OF RESULTING CLOUD COVER AND SHRA/TSRA
ACTIVITY. HOWEVER...DEW POINT TEMPS ARE LIKELY TO REMAIN IN THE 70S
THROUGH THE PERIOD.
&&
.CLIMATE...TEMPERATURES FOR JULY 2010 ENDED AS THE 2ND WARMEST ON
RECORD FOR HUNTSVILLE...WITH AN AVERAGE MONTHLY TEMPERATURE OF 83.7
DEGREES. THIS TIES JULY 1966...AND WAS ONLY 0.2 DEGREES COOLER THAN
THE HOTTEST JULY...WHICH OCCURRED IN 1930. TEMPERATURES WERE A
LITTLE COOLER AT THE SHOALS...WITH AN AVERAGE TEMPERATURE OF 83.0
DEGREES. NEVERTHELESS...THIS RANKS AS THE 6TH WARMEST JULY THERE.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 76 99 77 100 77 / 0 0 0 10 0
SHOALS 75 100 76 101 76 / 0 0 0 10 0
VINEMONT 75 97 76 98 75 / 10 0 0 10 0
FAYETTEVILLE 75 96 76 98 75 / 0 0 0 10 0
ALBERTVILLE 76 97 76 98 76 / 10 10 0 10 0
FORT PAYNE 74 95 75 98 75 / 10 10 0 10 10
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR THE FOLLOWING ZONES:
DEKALB...JACKSON.
EXCESSIVE HEAT WARNING FROM 11 AM MONDAY TO 8 PM CDT TUESDAY FOR
THE FOLLOWING ZONES: COLBERT...CULLMAN...FRANKLIN AL...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
MORGAN.
HEAT ADVISORY UNTIL 11 AM CDT MONDAY FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...FRANKLIN AL...LAUDERDALE...LAWRENCE...
LIMESTONE...MADISON...MARSHALL...MORGAN.
TN...HEAT ADVISORY FROM 11 AM MONDAY TO 8 PM CDT TUESDAY FOR THE
FOLLOWING ZONES: FRANKLIN TN...LINCOLN...MOORE.
&&
KDWHazardous weather outlook, Aug 1, 11:11 AM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1111 AM CDT SUN AUG 1 2010 ALZ001>010-016-TNZ076-096-097-020300- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1111 AM CDT SUN AUG 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... A HEAT ADVISORY IS IN EFFECT FOR ALL OF NORTH ALABAMA TODAY AND TONIGHT. TEMPERATURES THIS AFTERNOON WILL CLIMB INTO THE MID TO UPPER 90S...WITH HEAT INDICES BETWEEN 105 AND 109 DEGREES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... HEAT INDICES WILL RANGE FROM 105 TO AS HIGH AS 112 DEGREES IN SOME LOCATIONS EACH AFTERNOON THROUGH SATURDAY. ADDITIONAL HEAT ADVISORIES AND POSSIBLY EXCESSIVE HEAT WARNINGS MAY BECOME NECESSARY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SATURDAY AS WEAK UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. KNS
In the hours before
Special weather statement, Aug 1, 3:49 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
349 PM CDT SUN AUG 1 2010
ALZ016-012115-
CULLMAN-
349 PM CDT SUN AUG 1 2010
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN COUNTY UNTIL 415 PM
CDT...
AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PHELAN...OR NEAR CULLMAN...MOVING SOUTH AT 5
MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
PEOPLE IN CENTRAL CULLMAN COUNTY...INCLUDING THE CITIES OF PHELAN...
CULLMAN...GOOD HOPE AND HANCEVILLE...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3419 8694 3429 8677 3409 8668 3408 8669
3407 8668 3406 8668 3401 8673 3400 8673
3399 8676 3395 8678 3393 8690
TIME...MOT...LOC 2049Z 348DEG 6KT 3413 8681The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:58 PM CDT | Excessive Heat Warning | HUN | Colbert, Cullman, Franklin, Lauderdale, Lawrence, Limestone and 3 more | 4 days |
| Aug 1, 3:49 PM CDT | Special Weather Statement | HUN | Cullman | 26 min |
| Aug 1, 4:27 PM CDT | Special Weather Statement | HUN | Cullman | 33 min |
| Aug 1, 5:20 PM CDT | Special Weather Statement | HUN | Cullman | 25 min |
Nearby
Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.